What Can Patients Experiencing Cymbalta Withdrawal Side Effects Do?

by Terry Bryant

If you recently stopped taking Cymbalta and experienced withdrawal side effects, you are not alone. The Food and Drug Administration reports that compared to patients who discontinued Paxil or Effexor, three times as many Cymbalta users looked to Google for help with withdrawal symptoms. Each of these medications is used to treat depression, but discontinuation problems appear to be much more prevalent and severe with Cymbalta.

Patients and physicians alike claim that they did not receive enough information to warn them of the frequency and severity of Cymbalta withdrawal side effects. Patients often lay the blame on doctors. However, physicians, in turn, maintain that neither the drug maker (Eli-Lilly), nor the company’s sales representatives, nor marketing materials sufficiently stated the potential dangers involved in stopping the medication.

As a result of what the FDA deemed evasiveness on Eli-Lilly’s part, a significant number of patients experience disruptive brain zaps, severe itching of the skin (paresthesia), and even seizures when ending treatment. Symptoms have been known to last days, weeks, and even months after cessation of the drug.

These sometimes acute episodes of discomfort and trauma have led to disruptions in both work and home lives of numerous patients. The side effects of withdrawal often result in an inability to care for children, loss of income due to being forced to take sick days, excessive medical bills, and more.

Individuals affected by the Cymbalta discontinuation syndrome may want to consider enlisting the help of a reputable drug injury lawyer to recoup some of their losses. An experienced attorney will work to obtain compensation for pain and suffering, medical expenses and more on the client’s behalf.